Drought, Bollinger
- When
- July 1, 12:00 AM CST to July 12, 10:00 AM CST
- Where
- Bollinger forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Drought conditions that developed during the spring continued to worsen, reaching the severe to extreme category over most of southeast Missouri in early July. On and around July 12, very heavy rain from the remnants of Hurricane Dennis brought significant relief from the drought.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Drought conditions that developed during the spring continued to worsen, reaching the severe to extreme category over most of southeast Missouri in early July. On and around July 12, very heavy rain from the remnants of Hurricane Dennis brought significant relief from the drought. Rainfall amounts ranged mostly from 3.5 to 5 inches as a result of Dennis. The rain came too late for some crops. Prior to the arrival of Dennis, southeast Missouri was included in a "drought alert" by the governor of Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 2:18 PM CST, 9 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CDT THU JUN 30 2005 .SHORT TERM DISCUSSION...TONIGHT THROUGH SATURDAY MAIN CONCERNS FOR THIS FORECAST ARE POPS TONIGHT THROUGH EARLY FRIDAY AND AGAIN NEXT WEEK. CONVECTION HAS FIRED ALONG OUTFLOW BOUNDARY EXTENDING EAST TO WEST THROUGH THE CWA AND OVER THE HIGHER TERRAIN OF SOUTHEAST MISSOURI. EVEN WITH SOME CONVERGENCE ALONG THE BOUNDARY...THE BEST STORMS STILL NEEDED THE EXTRA BOOST FROM THE TERRAIN TO APPROACH SEVERE LEVELS. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AT THIS TIME. GIVEN THE LACK OF SEVERE WEATHER NOW AT MAX HEATING...WOULD FIND IT HARD TO BELIEVE WE WOULD HAVE ANY SIGNIFICANT SEVERE WEATHER FOR THE REMAINDER OF THE AFTERNOON OR TONIGHT. FURTHER NORTH THERE ARE BOUNDARIES A PLENTY...NOT SURE WHICH ONE IS THE TRUE FRONT...BUT THE NAM AND GFS BOTH DRAG IT MOSTLY THROUGH THE AREA BY 12Z FRIDAY. THE GFS CONTINUES TO SHOW AN AREA OF CONVECTION PUSHING EAST TO OUR NORTH OVERNIGHT...WHILE OTHER CONVECTION DIVES SOUTH OVER SOUTHERN MISSOURI...CLIPPING OUR WESTERN ZONES. WILL KEEP CHANCE POPS GOING FOR THE ENTIRE TONIGHT PERIOD...WITH THE BEST CHANCES WEST NEAR CURRENT ACTIVITY. WILL KEEP A 30 POP IN THE FAR SOUTHEAST ZONES FRIDAY MORNING FOR ANY LINGERING CONVECTION...TRENDING TO A DRY FORECAST ACROSS THE NORTHERN HALF OF THE AREA. SURFACE HIGH PRESSURE SHOULD BUILD QUICKLY ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. A MILDER...DRIER AIRMASS WILL MOVE INTO THE REGION FOR THE BEGINNING OF THE HOLIDAY WEEKEND...WITH TEMPERATURES NEAR NORMAL LEVELS IN THE MID TO UPPER 80S. AS FOR TEMPERATURE GUIDANCE...GENERALLY FOLLOWED THE MAV...BUT THERE WAS LITTLE TO CHOOSE FROM. && .LONG TERM DISCUSSION...SATURDAY NIGHT THROUGH THURSDAY RATHER WEAK ZONAL FLOW PATTERN WILL DOMINATE NEXT WEEK. SUBTLE MID LEVEL FEATURES WILL BE THE MAIN TRIGGER FOR PRECIP CHANCES DURING THE WEEK. AT SUCH A LONG TIME RANGE...THE MODELS ARE STILL FAR APART ON THE TIMING OF THESE SUBTLE SHORTWAVES. GFS AND 00Z ECMWF/UKMET ARE IN AGREEMENT THAT A WEAK SURFACE BOUNDARY WILL SAG SOUTHWARD INTO THE LOWER OHIO VALLEY AND SOUTHERN MISSOURI. TIMING DIFFERENCES ARE VERY LARGE...WITH THE 12Z GFS THE MOST AGGRESSIVE...BRINGING THE FRONT TO SRN ILLINOIS LATE MONDAY. OVERALL...THE MODELS HAVE BEEN TRENDING FASTER AND FURTHER SOUTH WITH THIS BOUNDARY OVER THE PAST 24 HOURS. THEREFORE...POPS WILL BE RAISED EARLIER IN THE FORECAST...AS EARLY AS MONDAY AFTERNOON. WILL RAISE POPS SLIGHTLY FOR WEDNESDAY...WHEN MODEL AGREEMENT IS STRONGEST THAT THE FRONT WILL BE IN THE LOWER OHIO/MID MISSISSIPPI VALLEYS. AS FOR TEMPERATURES...THE LOW LEVEL FLOW WILL TURN SOUTHERLY ON SUNDAY...BRINGING A RETURN TO HEAT AND HUMIDITY BY EARLY NEXT WEEK. 850 MB TEMPS ON MONDAY ARE FORECAST TO BE COMPARABLE TO THOSE OF YESTERDAY. BY WEDNESDAY...HEAT CONCERNS SHOULD BE MITIGATED SOMEWHAT BY INCREASING CLOUD COVER WITH THE SLOW MOVING COLD FRONT. BASED ON THE PAST COUPLE GFS RUNS...IT APPEARS WEAK SURFACE HIGH PRESSURE WILL PUSH THE FRONT TO OUR SOUTH BY THURSDAY...BRINGING DRY AND SLIGHTLY COOLER WEATHER. WILL STAY CLOSE TO GFS MOS TEMPS AND DEW POINTS. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && DRS/MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT THU JUN 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 345 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER CONTINUES FOR THE ENTIRE REGION THROUGH TONIGHT. THE BEST CHANCE OF SEVERE WEATHER WILL BE THROUGH SUNSET OVER WESTERN KENTUCKY...AHEAD OF AN OUTFLOW BOUNDARY DRIFTING SOUTH THROUGH THE AREA. ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. OTHER STORMS MAY MOVE SOUTHEAST ACROSS THE AREA OVERNIGHT...AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WINDS AND POSSIBLY SOME MARGINALLY SEVERE HAIL WILL BE THE PRIMARY CONCERNS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS BEGINNING ON INDEPENDENCE DAY AND CONTINUING THROUGH WEDNESDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT. DRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG QULIN 36.60N 90.25W
06/30/2005 BUTLER MO LAW ENFORCEMENT
TREES AND TREE LIMBS DOWN. POWER LINES DOWN. TRANSFORMER
ON FIRE AND POWER OUTAGE THROUGHOUT COMMUNITY. WIND
DAMAGE ALSO REPORTED NEAR THE COMMUNITY OF HARVIELL.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1036 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG QULIN 36.60N 90.25W
06/30/2005 BUTLER MO LAW ENFORCEMENT
NUMEROUS TREES AND TREE LIMBS DOWN WITH ONGOING TSTM
WINDS. CONTINUED REPORTS OF COUNTY WIDE WIND DAMAGE AND
TRANSFORMER FIRES DUE TO INTENSE LIGHTNING.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1046 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 7 W BERNIE 36.67N 90.10W
06/30/2005 0.75 INCH STODDARD MO TRAINED SPOTTER
REPORTED NEAR THE COMMUNITY OF POWE.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1120 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG PORTAGEVILLE 36.43N 89.70W
06/30/2005 NEW MADRID MO LAW ENFORCEMENT
TREES DOWN. HIGHWAY SIGNS BLOWN DOWN ALONG INTERSTATE 55.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG PORTAGEVILLE 36.43N 89.70W
06/30/2005 NEW MADRID MO LAW ENFORCEMENT
TREES DOWN.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1209 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 5 N GOLCONDA 37.44N 88.49W
06/30/2005 POPE IL EMERGENCY MNGR
LARGE TREES DOWN, ROOFS OFF OLD BARNS, METAL ROOF OFF NEW
BARN, PORCH TORN OFF HOUSE.
0400 PM HAIL 6 N METROPOLIS 37.24N 88.71W
06/30/2005 1.00 INCH MASSAC IL TRAINED SPOTTER
REPORTED NEAR THE COMMUNITY OF NEW COLUMBIA.
0740 PM HAIL JOHNSONVILLE 38.52N 88.54W
06/30/2005 0.88 INCH WAYNE IL LAW ENFORCEMENT
0920 PM TSTM WND DMG GRANDIN 36.83N 90.82W
06/30/2005 CARTER MO LAW ENFORCEMENT
TREE LIMBS DOWN, MOST OF COMMUNITY WITHOUT POWER FOR
BRIEF TIME.
0930 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
06/30/2005 RIPLEY MO EMERGENCY MNGR
COMMUNITY WITHOUT POWER. WIDESPREAD WIND DAMAGE REPORTED
ACROSS COUNTY. NUMEROUS TREES LYING ACROSS POWER LINES.
0932 PM HAIL ELLSINORE 36.93N 90.75W
06/30/2005 1.00 INCH CARTER MO LAW ENFORCEMENT
0945 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
06/30/2005 RIPLEY MO LAW ENFORCEMENT
WIDESPREAD POWER OUTAGES REPORTED THROUGHOUT COUNTY.
TRANSFORMERS ON FIRE. EXTENSIVE PROPERTY DAMAGE REPORTED
COUNTY WIDE DUE TO DAMAGING WINDS AND TREES FALLING ON
HOMES.
1015 PM TSTM WND DMG QULIN 36.60N 90.25W
06/30/2005 BUTLER MO LAW ENFORCEMENT
TREES AND TREE LIMBS DOWN. POWER LINES DOWN. TRANSFORMER
ON FIRE AND POWER OUTAGE THROUGHOUT COMMUNITY. WIND
DAMAGE ALSO REPORTED NEAR THE COMMUNITY OF HARVIELL.
1035 PM TSTM WND DMG QULIN 36.60N 90.25W
06/30/2005 BUTLER MO LAW ENFORCEMENT
NUMEROUS TREES AND TREE LIMBS DOWN WITH ONGOING TSTM
WINDS. CONTINUED REPORTS OF COUNTY WIDE WIND DAMAGE AND
TRANSFORMER FIRES DUE TO INTENSE LIGHTNING.
1045 PM HAIL 7 W BERNIE 36.67N 90.10W
06/30/2005 0.75 INCH STODDARD MO TRAINED SPOTTER
REPORTED NEAR THE COMMUNITY OF POWE.
1055 PM TSTM WND DMG PORTAGEVILLE 36.43N 89.70W
06/30/2005 NEW MADRID MO LAW ENFORCEMENT
TREES DOWN.
&&
SMITTYThe national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461195, 5461196, 5461197, 5461198, 5461199, 5461200, 5461201, 5461202, 5461203, 5461204, 5461205.